MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Additional 510(k) #s that also apply to this complaint:k133317.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that a penumbra system jetd reperfusion catheter was broken at the hub upon removal from the penumbra system jetd kit packaging.It was reported that it seemed like the jetd was stuck in the hub and broke when it was pulled out.The damage to the jetd was found prior to use and therefore, it was not used in the procedure.The procedure was completed using another jetd.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that a penumbra system jetd reperfusion catheter was broken upon removal from the penumbra system jetd kit packaging.It was reported that it seemed like the jetd was stuck in the packaging and broke when it was pulled out.The damage to the jetd was found prior to use and therefore, it was not used in the procedure.The procedure was completed using another jetd.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: describe event or problem.Results: the returned jetd was fractured at approximately 70.0 cm from the hub.The device was kinked at approximately 92.0 cm from the hub.The reported complaint did not involve device functionality; therefore, no functional testing was performed.Conclusions: evaluation of the returned jetd confirmed a fractured device.If the packaging lid is not removed from the tray prior to removal of the jetd, the device may become stuck.If the device is then forcefully retracted, it will likely become damaged.Further evaluation revealed a kink on the device.This kink may have been due to the same retraction against resistance or packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8298605
Report Number3005168196-2019-00177
Device Sequence Number1952978
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF86362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005